# SDR 2011FA0000728

- Difficulty date: November 3, 2011
- Submitted: November 3, 2011
- Operation: General aviation
- Aircraft: N977CV
- Make and model: Cirrus SR22
- Aircraft serial: 3376
- Aircraft time: 1,000 hours
- Engine: Cont IO550N
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: 10357586
- Condition: Broken
- Location: Magneto
- Part time: 1,000 hours
- Component: Magneto
- Component part number: 10500556101
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS MAGNETO HAD UNDERGONE A 500 HOUR INSP PRIOR TO FAILURE OF THE COMPONENT SOME 100 TO 150 OPERATING HOURS LATER (AFTER INSPECTION).  THIS MAGNETO WAS INSPECTED IAW THE SYSTEM SUPPORT MANUAL. THE MAGNETO WAS OPENED AND THE DISTRIBUTOR GEAR WAS FOUND WITH SEVERAL GEAR TEETH BROKEN AWAY FROM THE GEAR. THE TEETH WERE RETAINED INSIDE THE MAGNETO CASE. NO OTHER PARTS WERE FOUND OUT OF PLACE INSIDE THE MAGNETO CASE. THIS MAGNETO WAS DOCUMENTED TO HAVE APPROX 1000 TOTAL HOURS OF OPERATION.
